Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Degree sequences in complexes and hypergraphs


Author: A. K. Dewdney
Journal: Proc. Amer. Math. Soc. 53 (1975), 535-540
MSC: Primary 05C99; Secondary 55A15
MathSciNet review: 0384610
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given an $ n$-complex $ K$ and a vertex $ v$ in $ K$, the $ n$-degree of $ v$ is the number of $ n$-simplexes in $ K$ containing $ v$. The set of all $ n$-degrees in a complex $ K$ is called its $ n$-degree sequence when arranged in nonincreasing order. The question ``Which sequences of integers are $ n$-degree sequences?'' is answered in this paper. This is done by generalizing the iterative characterization for the $ 1$-dimensional (graphical) case due to V. Havel. A corollary to this general theorem yields the analogous generalization for $ k$-graphs. The characterization of P. Erdös and T. Gallai is discussed briefly.


References [Enhancements On Off] (What's this?)

  • [1] Claude Berge, Graphes et hypergraphes, Dunod, Paris, 1970 (French). Monographies Universitaires de Mathématiques, No. 37. MR 0357173
  • [2] P. Erdös and T. Gallai, Graphs with prescribed degrees of vertices, Mat. Lapok 11 (1960), 264-274.
  • [3] S. L. Hakimi, On realizability of a set of integers as degrees of the vertices of a linear graph. I, J. Soc. Indust. Appl. Math. 10 (1962), 496–506. MR 0148049
  • [4] Václav Havel, Eine Bemerkung über die Existenz der endlichen Graphen, Časopis Pěst. Mat. 80 (1955), 477–480 (Czech, with Russian and German summaries). MR 0089165
  • [5] P. J. Hilton and S. Wylie, Homology theory: An introduction to algebraic topology, Cambridge University Press, New York, 1960. MR 0115161

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C99, 55A15

Retrieve articles in all journals with MSC: 05C99, 55A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0384610-1
Article copyright: © Copyright 1975 American Mathematical Society